Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

SGPT levels are high. Took anavar with testosterone steroids. Having liver pain and headache after heavy food

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3030 Questions
3 months back my sgpt was 150 and sgot 50 doctor prescribed me heptral 400 I took it for 2 weeks. I am a healthy male age 31 I workour daily 5 days a week so after this I took some mild toxicated steroid anavar with testosterone booster steroid oral for a month anavar 10 mg a day and testosterone only 4 tabs in a month my cycle is over now recently I had some light beers and non veg after that I am feeling pain in liver and headache now if I am taking whey protein more then 1 time in a day I feel pain in liver gas is also developing releasing and if I am eating non veg then again I am feeling pain in liver and discomfort????? and headache bottom line is whenever i am eating any heavy stuff like non veg or whey protein i feel liver pain and daily headache ????
Posted Thu, 27 Jun 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

I think we need to consider the liver lesions in more detail. First with respect to the headaches, it might be actually necessary to determine with some certainty if its a primary (tension, cluster or migraine) or secondary (stress, anxiety, tumor, infection etc) headaches. It might be difficult associating the headaches you are experiencing with liver disease. Consulting first a neurologist for a detailed assessment of these headaches and a physchiatrist, if need be, for a formal diagnosis, management and follow up for anxiety if its actually the case, based on the results of the neurologic examination.

An increase in the SGPT levels always involves an active search to know its cause. An increase more than two fold it normal serum value, which was certainly the case with you (150) deserves the cause to be known (Viral hepatitis, alcohol, drugs, etc). It is worth noting that the drugs you took for sometime (Steroids, Anavar) are all drugs associated with some liver damage. It however depends on the doses taken, the duration of treatment. It is not however very safe to take these drugs especially in patients with suspicion or confirmed liver disease. The opinion of a gastroenterologist is to be sought before engaging in taking these drugs.

The pain you are feeling around the liver area, deserves an in depth investigation at this point in time. Other liver tests like prothrobine time, SGPT and ASt will deserve to be reevaluated. Viral hepatitis should be tested for an an abdominal ultrasound at this point in time is of utmost importance.

My suggestion is booking an appointment with gastroenterologist. In the mean time, suspend drugs or any substance with serious substantial liver damage, such as alcohol, steroids, Acetaminophen.

Thanks and hope this helps as I wish you the best of health.

Best regards,

Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: SGPT levels are high. Took anavar with testosterone steroids. Having liver pain and headache after heavy food 25 minutes later
Thanks Doctor Luchuo but my headache is associated with the liver problem because my anxiety is in control and its all started i had some beers with non veg food you didnt tell should i take heptral ? please advice me which tests i should go for i will do it and send you the report.
Answered by Dr. Luchuo Engelbert Bain 41 minutes later
Hi and thanks for the query,

It would be important to do: SGPT, SGT, Gamma GT, Prothrombine, AgHBs, HCV antibodies and an Abdominal Ultrasound with specifications to concentrate on the liver .

Thanks and hope these shall give a good scope with respect to the integrity of the liver. I still think the opinion of a gastroenterologist for future monitoring is important.

Thanks for you updates a I await to hear from you soon.

Wishing you the best of health and best regards,

Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor